MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-325-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Stenosis (2263); Hemorrhagic Stroke (4417); Ischemia Stroke (4418); Respiratory Arrest (4461); Respiratory Insufficiency (4462)
Date of Event 03/11/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the subject experienced a ph1 hemorrhagic transformation stroke after mechanical thrombectomy with a decline in nihss from 6 to 15 following the study procedure involving the pipeline flex shield 3.25mm x 20mm.The aneurysm was located in the left hemisphere, vertebral, and was ruptured with a fusiform morphology and a maximum diameter of 3mm.The landing zone artery size was 2.2mm distal and 3.2mm proximal.The patient had a medical history of hypertension, gerd, rheumatoid arthritis, osteoarthritis, hyperlipidemia, respiratory distress, altered mental status, emesis, headache, abdominal pain, nausea, anemia, prediabetes, hydrocephalus, and acute deep vein thrombosis of the left lower extremity.No dual antiplatelet treatment was administered, and the angiographic result post-procedure was unknown.The event resulted in the patient's death on (b)(6) 2025.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that on follow up dsa imaging obtained (b)(6) 2024, the subject had 75-95% stenosis of the posterior inferior cerebellar artery (pica).This was a branch artery that was covered by the study device during the index procedure and therefore related to the study device.
 
Event or Problem Description
Additional information received reported correction that the patient died on (b)(6) 2024 due to acute respiratory distress syndrome (ards).Additional reported events for this subject: pulmonary edema, bacteremia, delayed cerebral ischemia, anemia requiring transfusion, increasing right frontoparietal subdural hemorrhage, intraparenchymal hemorrhage, pica stenosis.No action or intervention was taken to address the observed stenosis.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H6.Ime coding updated based on additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21798909
Report Number2029214-2025-00917
Device Sequence Number20910794
Product Code OUT
UDI-Device Identifier00763000284091
UDI-Public(01)00763000284091(17)260905(10)B621488
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2026
Device Model NumberPED2-325-20
Device Catalogue NumberPED2-325-20
Device Lot NumberB621488
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer04/08/2025
07/10/2025
Initial Report FDA Received Date04/08/2025
Supplement Report FDA Received Date04/30/2025
08/06/2025
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age61 YR
Patient SexFemale
Patient Weight86 KG